Wisconsin, 2005

Hail in Wisconsin, May 9, 2005

May 9, 2005 · NWS MKX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 9, 2:13 AM CST, 10 hours 55 minutes earlier.

Area forecast discussion, May 9, 2:13 AM CST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CDT MON MAY 9 2005

.DISCUSSION...FORECAST FOCUS IS ON PRECIPITATION CHANCES TODAY AND
TONIGHT...THEN ON NEXT SYSTEM WEDNESDAY INTO FRIDAY.

MODELS IN GOOD AGREEMENT WITH SYNOPTIC SITUATION AND MOVEMENT TODAY
THROUGH TUESDAY. PRECIPITATION PATTERN ALSO IN GOOD AGREEMENT. WILL
GO WITH SCATTERED CONVECTION THIS MORNING BECOMING A BIT MORE
WIDESPREAD THIS AFTERNOON EAST HALF CWA AS SHORT WAVE AND
700MB OMEGA ROTATES THROUGH. WILL DIMINISH POPS THIS EVENING AND
FURTHER LATE TONIGHT AS PER NAM AND GFS...AND KEEP SMALL POPS IN
FORECAST FOR NORTHERN SECTIONS CWA TUESDAY MORNING SINCE BOTH MODELS
DRY OUT MID LAYERS DURING MORNING HOURS FROM SOUTH AND WEST.
PERSISTENT LOW LEVEL MOISTURE 850MB AND BELOW MAY KEEP LOW CLOUDS
AROUND INTO AFTERNOON...AS PER TIME XSCTIONS.

NEXT FORECAST EMPHASIS ON TUESDAY NIGHT THROUGH THURSDAY AS CENTRAL
PLAINS SYSTEM DEVELOPS. WILL TREND TOWARD NAM/UKMET/ECMWF SOLUTION
WHICH DEVELOPS SURFACE BOUNDARY ACROSS NORTHERN ILLINOIS TUESDAY
NIGHT AND HOLDS IT IN PLACE THROUGH WEDNESDAY...THEN SAGS IT
SOUTHWARD WEDNESDAY NIGHT AND THURSDAY. MAIN ACTION SHOULD BE WITH
OVERRUNNING 850MB BARO ZONE. INITIAL LOCATION OF STRONGEST
CONVECTIONS SHOULD BE ACROSS SOUTHERN WISCONSIN WITH 40KT LLJ
OVERRUNNING BARO ZONE TUESDAY NIGHT AND WEDNESDAY. ACTIVITY MAY
SHIFT FURTHER NORTH WEDNESDAY NIGHT...THEN SAG SOUTHWARD AGAIN WITH
BARO ZONE THURSDAY AS PER UKMET AND ECMWF. ETA 850-750 ISENT LIFT
ALSO FOLLOWS THIS PATTERN. INITIAL ISENT LIFT VERY STRONG LATE
TUESDAY NIGHT AND WEDNESDAY MORNING ACROSS CWA.

MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 9, 11:17 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1217 PM CDT MON MAY 9 2005

WIZ046-047-051-052-056>060-062>072-101002-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1217 PM CDT MON MAY 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING.  THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS...
BUT AN ISOLATED TORNADO IS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE OVER AREAS WHICH GET REPEATED STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TUESDAY NIGHT
MAINLY SOUTH OF A LINE FROM HILL POINT TO MADISON TO KENOSHA. HEAVY
RAINFALL IS POSSIBLE MAINLY WEDNESDAY NIGHT AND AGAIN FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE... WWW.WEATHER.GOV/MKX      /LOWER CASE/

LMZ643>646-665-101002-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS-
1217 PM CDT MON MAY 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING.  THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS...
BUT AN ISOLATED WATERSPOUT IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY.
WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA WEDNESDAY
NIGHT AND THURSDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...  WWW.WEATHER.GOV/MKX      /LOWER CASE/

TZ

In the hours before

Special weather statement, May 9, 12:12 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
112 PM CDT MON MAY 9 2005

LMZ643>646-WIZ046-047-051-052-056>060-062>072-091900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-
NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN-
SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
112 PM CDT MON MAY 9 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN WISCONSIN UNTIL 8
PM CDT...

LOOK FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL AND
SOUTHEAST WISCONSIN THIS AFTERNOON. ONE CLUSTER OF DEVELOPING STORMS
WILL MOVE INTO ROCK AND WALWORTH COUNTIES...AND WILL AFFECT A CLYDE
TO ALLENS GROVE AREA BY 1:30 PM. THESE STORMS WILL EVENTUALLY REACH
WHITEWATER BY 2:00 PM. HEAVY RAINFALL RATES OF ONE QUARTER INCH PER
HOUR...LIGHTNING STRIKES...HAIL UP TO ONE QUARTER INCH IN DIAMETER...
AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

OTHER THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE.

WOOD
Special weather statement, May 9, 12:53 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
153 PM CDT MON MAY 9 2005

LMZ643>646-WIZ046-047-051-052-056>060-062>072-091940-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-
NORTH POINT LIGHTHOUSE TO WIND POINT-OZAUKEE-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-RACINE-ROCK-SAUK-SHEBOYGAN-
SHEBOYGAN WI TO PORT WASHINGTON-WALWORTH-WASHINGTON-WAUKESHA-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
153 PM CDT MON MAY 9 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN WISCONSIN UNTIL 8
PM CDT...

EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. ONE CLUSTER OF
STRONG STORMS WILL CONTINUE TO MOVE THROUGH JEFFERSON...WESTERN ROCK
AND WESTERN WALWORTH COUNTIES. THE CITIES OF MILLFORD...FORT
ATKINSON...AND JOHNSON CREEK WILL BE AFFECTED BY 230 PM. HEAVY
RAINFALL RATES OF ONE QUARTER INCH PER HOUR...LIGHTNING STRIKES...
HAIL UP TO ONE QUARTER INCH IN DIAMETER...AND WIND GUSTS TO 40 MPH
ARE POSSIBLE WITH THESE STORMS.

OTHER THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST
WISCONSIN THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE.

KRR

The radar

The Milwaukee radar (KMKX), 34 km away, was scanning. The volume nearest the first event began at 19:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dodge

When
May 9, 1:08 PM CST
Where
Dodge County, Richwood
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.233, -88.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451599.